MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 8X18IN 1 S/A CTXB CR; SUTURES - ABSORBABLE

ETHICON INC. PDS+ VIO 8X18IN 1 S/A CTXB CR; SUTURES - ABSORBABLE
Catalog Number PDPB765D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 11/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used for wound closure of the fascia.A wound separation occurred at the abdominal wall about 2 months after the surgery and the intestine came out.The opinion of the surgeon is that the wound separation is probably caused by the patient's factor, and not by the suture problem.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the wound separation occurred about 2 months after the surgery.No suture breakage occurred at the wound separation part.Re-suturing was performed as a treatment.After that, there is no problem with the patient's condition.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? what tissue dehisced? please describe the appearance of the suture during the second procedure.Confirm that the suture did not break.Did the sutures untie? or pull out of the tissue? were there any patient stress factors that led to the suture untying or pulling out of the tissue? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: it was reported that "¿a wound separation occurred at the abdominal wall, and the intestine came out." - what is the patient¿s current health status and condition?¿stable by re-suturing - was there any patient impact (i.E.Additional treatment required) and/or adverse patient outcome?¿yes, they required treatment of re-suturing - what measures were taken to treat the patient? ¿they required treatment of re-suturing - was any quality deficiency/non-conformance noted with the suture during use (i.E.Suture breakage)?¿suture wasn't broken it was reported that "¿the opinion of the surgeon is that the wound separation is probably caused by the patient's factor, and not by the suture problem." - what does the "the patient's factor" mean? please provide details.We couldn't obtain detail of patient background information.- lot number? unk.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Unk date and name of index surgical procedure? unk the diagnosis and indication for the index surgical procedure? ¿unk what was the initial approach for the index surgical procedure? (open, laparoscopic or other)?¿unk on what tissue was the suture used?¿fascia what was the tissue condition (normal, thin, calcified, fragile, diseased)?¿no specail condition was reported how was the suture placed (interrupted or continuous)?¿unk how was the suture tied (square knot or multiple knots one end)?¿unk what tissue dehisced?¿fascia please describe the appearance of the suture during the second procedure.¿not broken confirm that the suture did not break.¿did not break did the sutures untie? or pull out of the tissue?¿unk were there any patient stress factors that led to the suture untying or pulling out of the tissue?¿no statement please describe any surgical intervention required for the wound dehiscence including date and findings.¿re-suture did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿no what symptoms did the patient experience following the index surgical procedure? onset date?¿dehiscence and intestine was come out other relevant patient history/concomitant medications?¿no what is the physician¿s opinion as to the etiology of or contributing factors to this event?¿no statement what is the patient's current status? =>the patient is stable.Lot number? =>unk.

Brand Name
PDS+ VIO 8X18IN 1 S/A CTXB CR
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20915474
Report Number2210968-2024-13387
Device Sequence Number8466629
Product Code NEW
UDI-Device Identifier10705031218901
UDI-Public10705031218901
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPDPB765D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown